Eliquis and Hair Loss -- a Connection? - AF Association

AF Association
17,460 members20,925 posts

Eliquis and Hair Loss -- a Connection?

I have been on Eliquis since August, 2017 and finally connected that timing with my hair loss ... which has been happening steadily over the last 11 months .... and getting worrisome at this point. I do have alot of stress in my life ... good stress and bad stress .... but have had that for years. This hair loss is very closely correlated to the beginning of Eliquis ... Will check out the supplements and the website ... but if folks have other ideas or suggestions, I will be very thankful!

16 Replies
oldestnewest

Caden, I’ve been using Eliquis for 3 years and have not experienced hai loss. My wife just now has started Eliquis and if she experiences hair loss I’m sure I’ll hear about it!

Medsafe.gov says hair loss is not a known symptom side effect of Eliquis but is a possible side effect of Warfrin and Heprin. Stress is a major player in our overall health picture so hopefully as your stress levels go down the hair loss will subside.

SG

2 likes
Reply

I think we have to remember that it is not a "known" hair loss cause. This only means it was unreported. My doc was dismissive of the Eliquis being a cause of my hair loss. I have always had VERY thick hair. After the Eliquis, I noticed my hair coming out in bunches. Even my husband noticed it. I have had Major Depressive Disorder and Anxiety for years so I am used to 'stress'. But I NEVER had hair loss like this. In fact stress or anxiety never made me lose my hair. My hair has pretty much stopped falling out so dramatically, but I don't think it will ever grow back the way it was. It was March 2018 I was started on the Eliquis. I have talked with other women like me. So I am not dismissive of any uncommon side effect. It just has to be reported. But I am glad you didn't have any.

Reply

I too have had hair loss on Apixaban, mainly on the front to top of head, it’s very distressing, I reported it to my GO and to Eliquis.

2 likes
Reply

Yes I Also have hair loss big time since I went on elliquis! I have 1/3rd of the thickness I used to have. Also. not seeing any fast new growth! I too am concerned. Have started taking collagen,biotin and mag citrate. Hopefully this may hinder any further loss! I have read that illiquid can cause hairloss!!!

1 like
Reply

Hi Caden. I, too, experienced hair thinning. I contacted Victoria Health for advice and was recommended a supplement called Hair Jelly. I took it for 3 months and it definitely made a difference. I'll do 1 course a year from now on. I found the online pharmacist very helpful as there are so many supplements to choose from.

1 like
Reply

I had hair loss on Apixoban, it’s not grown back yet after stopping Apixoban last November but it has stopped falling out. I am also on Eliquis. My GP and Cardiologist said the hair loss was due to Apixoban and not Eliquis, I am inclined to believe them as the hair loss stopped when I stopped taking Apixoban. I am told it does come back, I just wish it would hurry up! I had really long thick hair and now have about half of it left. I could cry but at least I have enough left for it not to be too noticeable.

Reply

Mittzy I'm a little confused by your answer here. Eliquis is a brand name of Apixaban tablets, usually 5mg to be taken twice daily at 12 hour intervals. Or at least, that's what I have been prescribed. Did you mean some other drug?

1 like
Reply

I am confused? I thought apixoban IS elliquis!! Or perhaps you have your facts confused!

Reply

ELIQUIS is apixaban . I’ve been on it since April . God I hope my hair do not thin it’s thin anyway . Trouble is you can’t take alternative medicines . I really am worried now . Let me know if there is anything you can take . I used to take B12 . Genseng . Ginger. Tumeric . Primrose oil . All had to stop because I had a PE Mass and DVT in keg . Awful isn’t it . Any suggestions please .

1 like
Reply

Apologies I was confusing it with Amiodarone, it was Amiodarone which made my hair fall out. So sorry.

Reply

Hi caden, I also suffer from hair loss since taking apixaban which I started 4 years ago. I had very thick curly hair, now it is approximately a quarter of the thickness it was. I am thinking of getting a wig ready! It is hugely distressing without any of the other stuff going on. Do the makers of Apixaban know about this?

1 like
Reply

I am on Rivaroxaban and I too have noticed a massive thinning of my hair. At first my GP thought it might be an underachieve thyroid and am on thyroxine for that as it was borderline, but on looking up the internet, it shows that Rivaroxaban, Eliquis, Apixaban, and two other which I can remember, but begin with O and D (sorry) all cause hair loss. My GP said stroke or hair loss?????? My cardiologist and EP didn't seem to be too bothered and neither is my husband, but then he is almost bald so he wouldn't worry anyway.

Reply

I've been on eliquis since June. Hair is falling out like crazy. Run my fingers through my hair, and chunks come out from the roots. My hair has always been super thick and grows like crazy. Started noticing the hair loss in September. I'm afraid to even touch my hair because seeing the handfuls of hair is depressing. Talked with my hematologist on Thursday and he said hair loss is a side effect of eliquis for some, along with brain fog and blurry vision.

Reply

I have been taking Hair,skin and nails supplement. I see hair coming in the bare areas in front. New hair is very thin!! Haven't noted any new hair loss son e taking it However am concerned it may conflict with eliquis?? Can't find any answer to that online!!

Reply

Hi; I was on Eliquis from June 2016 until November 2017-- because of severe AF diagnosis. But, after I had a successful ablation to get rid of the AFib-- it was so successful that I've been in normal Sinus rhythm since. So, my Dr. took me off Eliquis in Nov. 2017. During my time on Eliquis I kept on getting more and more hair loss and noticed (along with my hair dresser/cutter) thinner and thinner hair each month. But it has taken until now-- approx. 18 months-- for me and my hair dresser to notice that I seem to be getting fuller hair in the last 4-5 months, increasing a bit each month. I also tried minoxidol for women for approx. 3 months-- from Jan- March, which may have helped with the hair growth--but perhaps its an be attributed to stopping Eliquis. I'm quite sure my hair loss was due to taking Eliquis-- along with a beta blocker, and ace inhibitor, two other medications which may have an adverse effect too. Still it seems that stopping Eliquis has had the positive result.

Reply

Yes I did experience hair loss when I went on ellequis. It started subtle but than hair really thinned out. I take vitafusion gorgeous hair , skin, and nails chewable. Take 3 per day as directed! It has helped greatly. My hairdresser was impressed with results after a few myths use. It replenished vitamins that medicine depletes. I have always wondered if it effects the effectiveness of illiquid but no one seems to know. There are different versions of hair,skin and nails! I first tried the original but prefer chewable version. Good luck

Reply

You may also like...